Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 39, NWS Louisville, KY

August 4, 2009Trimble County, Kentucky; Jefferson County, Indiana

NWS Louisville, KY issued this flash flood warning at Aug 4, 2009, 1:29 PM EDT for Trimble County, Kentucky; Jefferson County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2009, 1:29 PM EDT (17:29 UTC)
Expired
Aug 4, 2009, 4:30 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, IN, Trimble County, KY

The radar

The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3443 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 041729
FFWLMK
INC077-KYC223-042030-
/O.NEW.KLMK.FF.W.0039.090804T1729Z-090804T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 PM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 430 PM EDT

* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN ACROSS PORTIONS OF MADISON COUNTY...WITH A LARGE 
CLUSTER OF STORMS OVER JENNINGS AND JACKSON COUNTIES WHICH IS MOVING 
SOUTH TOWARDS MADISON AND TRIMBLE COUNTIES. WITH THE EARLIER HEAVY 
RAIN THIS MORNING OF 1 TO 3 INCHES ACROSS THE AREA...AND ANOTHER 1 
TO 3 INCHES OF RAIN EXPECTED...FLASH FLOODING IS IMMINENT.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
MILTON...THE TOWN OF PAYNESVILLE... CHELSEA...AND HANOVER.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3874 8521 3870 8520 3871 8524 3868 8528
      3864 8523 3860 8522 3859 8550 3860 8551
      3860 8558 3867 8558 3872 8566 3874 8532
      3869 8528 3872 8525 3874 8527

$$
JDG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 1:15 PM EDT, 14 minutes earlier.

Area forecast discussion, Aug 4, 1:15 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EDT TUE AUG 4 2009

.UPDATE FOR 18Z TAFS...

THE LINE OF THUNDERSTORMS MOVING THROUGH EASTERN ILLINOIS AT 16Z
CONTINUE TO DEVELOP SOUTH IN THE MORE UNSTABLE AIRMASS. HAVE DECIDED
TO UP POPS OVER THE NORTHERN FORECAST AREA INTO THE LIKELY CATEGORY
THIS AFTERNOON. HAVE ALSO DROPPED TEMPERATURES OVER THE NORTH AS
WELL.

STORMS MOVING THROUGH EASTERN ILLINOIS HAVE PRODUCED WINDS IN EXCESS
OF 60 MPH THIS MORNING AND A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT UNTIL 20Z.

JA

SHORT TERM (TDA AND TONIGHT)...

AN UNSETTLED WX PATTERN WILL BEGIN THIS PERIOD AND CONTINUE INTO THE
LONG TERM. A MODERATELY UNSTABLE AMS COVERS OUR WRN FA ATTM AND THIS
INSTABILITY WILL SPREAD EWD TDA ON SW FLO RESULTING IN DEWPOINTS
CLIMBING TO 70/LOWER 70S. SCT TSTMS WERE MOVING INTO/DEVELOPING OVER
SW INDIANA AND MOVG ESE. THESE WILL BE AFFECTING SCNTRL INDIANA/
NCNTRL KY IN THE PREDAWN AND LIKELY INCREASE IN COVERAGE...PROPELLED
BY A MODEST LOW LEVEL JET/WARM AIR/MOIST UNSTABLE ADVECTION. MORE
STORMS WERE DEVELOPING FARTHER UPSTREAM ACRS PARTS OF THE MID MS
VLY...AIDED BY SEWD MOVG UPR LEVEL IMPULSES.

IT APPEARS THAT SCT SHOWERS/TSTMS ALONG WITH VARIABLE CLOUDS WILL
PREVAIL THRU THE PERIOD WITH A SERIES OF SUBTLE UPR LEVEL TROFS
WORKING WITH AN UNSTABLE AMS AND AMPLE MOISTURE FOR MCS DEVELOPMENT
AND MOVEMENT INTO OUR FA. SEVERITY OF STORMS IN QUESTION WITH
LIMITED/DECREASING WIND SHEAR THRU THE PERIOD. BEST CHC FOR SEVERE
STORMS APPEARS TO BE LATE AFTN/EVE TDA/TNGT ASSOCIATED WITH
INCREASING FUEL/HEATING. SPC FCSTS EQUAL CHCS FOR LARGE
HAIL/DAMAGING WINDS.

MUCH PREFER NAM MOS TEMPS TDA...CANT SEE LOWER 90 READINGS UNDER A
MIX OF SUN/CLOUDS WITH SCT STORMS.

.LONG TERM (WEDNESDAY THROUGH MONDAY)...

A SHIFT IN THE JET STREAM WILL BRING VERY WARM AND MUGGY WEATHER FOR
THE WEEKEND. BY SATURDAY HIGHS WILL REACH THE LOWER TO MID
90S...TEMPERATURES NOT SEEN SINCE LATE JUNE.

WEDNESDAY AND THURSDAY...

PRIOR TO THE WELL ADVERTISED PATTERN CHANGE FOR THIS
WEEKEND...NORTHWEST MID-LEVEL FLOW WILL CONTINUE OVER THE GREAT
LAKES AND THE NORTHERN OHIO VALLEY. SURFACE HIGH PRESSURE ACROSS THE
UPPER MIDWEST EARLY WEDNESDAY WILL HAVE BROUGHT DISTINCTLY COOLER
AND DRIER AIR TO THE GREAT LAKES. HOWEVER THE COLD FRONT SOUTH OF
THIS AIR MASS IS EXPECTED TO HANG UP ACROSS SOUTHERN INDIANA AND
OHIO WEDNESDAY AND REMAIN THERE BEFORE BEGINNING TO MOVE BACK NORTH
AS A WARM FRONT LATE THURSDAY.

FORECAST MODELS ARE IN CONSENSUS SHOWING WARM AND HUMID CONDITIONS
BOTH WEDNESDAY AND THURSDAY ACROSS THE COMMONWEALTH WITH DEWPOINTS
HOVERING IN THE UPPER 60S TO AROUND 70. PRECIPITATION CHANCES BOTH
DAYS WILL DEPEND ON LOCAL MESOSCALE FEATURES SUCH AS CLOUD COVER AND
BOUNDARIES ASSOCIATED WITH NEARBY CONVECTION.

BOTH THE NAM AND THE GFS SHOW SUBSTANTIAL ELEVATED INSTABILITY EARLY
WEDNESDAY AND SCATTERED THUNDER IS VERY POSSIBLE THROUGH THE EARLY
MORNING HOURS. THE AREAL EXTENT OF CLOUD COVER WEDNESDAY WILL HAVE A
MAJOR ROLE IN TEMPERATURES AND AFTERNOON SURFACE BASED
INSTABILITY.

BOTH THE GFS AND THE ECMWF HINT AT A NOCTURNAL CONVECTIVE COMPLEX
DEVELOPING ACROSS THE LOWER MISSOURI VALLEY OR IOWA LATE WEDNESDAY
ALONG AN ELEVATED BAROCLINIC ZONE AT THE NOSE OF AN 850MB JET. THIS
AREA WILL TEND TO MOVE SOUTHEAST AND MAY BRING THUNDERSTORMS INTO
THE LOCAL AREA BY THURSDAY. WILL CONTINUE CURRENT FORECAST WHICH
MENTIONS A CHANCE OF THUNDER BOTH DAYS.

HIGH TEMPERATURES SHOULD RISE INTO THE MID TO UPPER 80S EACH
DAY...WITH WARMISH OVERNIGHT LOWS FALLING TO AROUND 70 EACH
NIGHT.

FRIDAY THROUGH MONDAY...

ECMWF AND THE GFS AGREE ON THE OVERALL EVOLUTION OF THE 500MB
PATTERN. THE CENTER OF THE 500MB RIDGE IS FORECAST TO MIGRATE FROM
ACROSS THE WESTERN PLAINS EARLY FRIDAY TO THE SOUTHEASTERN STATES BY
EARLY SATURDAY. THIS EASTWARD SHIFT WILL BE IN RESPONSE TO A
SEASONALLY STRONG TROUGH MIGRATING EASTWARD ACROSS THE INTERMOUNTAIN
WEST SATURDAY. CORRESPONDINGLY...925MB TEMPERATURES ARE FORECAST TO
WARM FROM AROUND 23C TO 28C FOR THIS PERIOD. DESPITE HUMID
CONDITIONS AND SOUTHWEST LOW LEVEL FLOW...CONVECTION WILL BE
ISOLATED AT BEST DUE TO PROXIMITY OF THE RIDGE AXIS AND WARM
TEMPERATURES ALOFT. WILL KEEP POPS OUT THE THE WEEKEND FORECAST.

BASED ON FORECAST 925MB TEMPERATURES AND 500MB HEIGHTS...FEEL THAT
SATURDAY AND SUNDAY WILL BE THE WARMEST DAYS IN THIS STRETCH...WITH
HIGHS IN THE LOWER TO MID 90S.

&&

.AVIATION (04/18Z TAFS)...

ANOTHER CONVECTIVE COMPLEX WILL MOVE ACROSS INDIANA AND NORTHERN
KENTUCKY THIS AFTERNOON. A LINE OF STRONG STORMS ASSOCIATED WITH
THE SYSTEM WILL MOVE THROUGH LOUISVILLE BETWEEN 1830 AND 19Z AND LEX
BETWEEN 21 AND 22Z. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE
AT BWG THIS AFTERNOON AND EVENING.

SCATTERED THUNDERSTORMS WILL CONTINUE TO POSSIBLE TONIGHT AND
WEDNESDAY AHEAD OF A COOL FRONT. VFR CONDITIONS EXPECTED OUTSIDE
STORMS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...DK
LONG TERM....JSD
AVIATION.....JA
Hazardous weather outlook, Aug 4, 12:20 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1220 PM EDT TUE AUG 4 2009

INZ076>079-090>092-KYZ029>043-045-048-049-051315-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-HARRISON IN-
FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-JESSAMINE KY-CLARK KY-
1220 PM EDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT AS A COLD FRONT APPROACHES THE AREA. THESE STORMS COULD
PRODUCE LOCALIZED WIND DAMAGE...HAIL...HEAVY RAIN...AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY.
GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING
ARE EXPECTED WITH ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN FLASH FLOOD REPORTS AND RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE THIS MORNING. SPOTTERS MAY
BE NEEDED AGAIN LATER THIS AFTERNOON AND TONIGHT TO CALL IN ANY
WIND...HAIL...AND HEAVY RAIN REPORTS.

INZ083-084-089-KYZ023>028-046-047-053>057-061>067-070>078-081-082-
051315-
DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-WASHINGTON KY-MERCER KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
1220 PM EDT TUE AUG 4 2009 /1120 AM CDT TUE AUG 4 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A
COLD FRONT APPROACHES THE AREA. THESE STORMS COULD PRODUCE LOCALIZED
WIND DAMAGE...HAIL...HEAVY RAIN...AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY.
GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING
ARE EXPECTED WITH ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY WIND...HAIL...AND HEAVY RAIN
REPORTS TODAY AND TONIGHT TO THE NATIONAL WEATHER SERVICE.

TWF/JA

In the hours before

Special weather statement, Aug 4, 10:51 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1051 AM EDT TUE AUG 4 2009

KYZ038-045-046-041515-
NELSON-SPENCER-WASHINGTON-
1051 AM EDT TUE AUG 4 2009

...STORMS WITH HEAVY RAIN AND GUSTY WINDS...

AT 1048 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TAYLORSVILLE TO
BARDSTOWN TO 11 MILES SOUTH OF SHEPHERDSVILLE...OR ALONG A LINE
EXTENDING FROM 21 MILES SOUTHEAST OF LOUISVILLE TO 28 MILES SOUTHEAST
OF LOUISVILLE TO 27 MILES SOUTH OF LOUISVILLE...AND MOVING SOUTHEAST
AT 30 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR TAYLORSVILLE AROUND 1055 AM EDT.
  NEAR BARDSTOWN AROUND 1100 AM EDT.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 21
AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JA
Special weather statement, Aug 4, 11:06 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 AM EDT TUE AUG 4 2009

KYZ032-033-041545-
HENRY-TRIMBLE-
1106 AM EDT TUE AUG 4 2009

...STORMS WITH HEAVY RAIN MOVING THROUGH THE AREA...

AT 1103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BEDFORD...OR 12 MILES
SOUTHWEST OF CARROLLTON...AND MOVING EAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR NEW CASTLE AROUND 1120 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JA
Local storm report, Aug 4, 11:09 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1109 AM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1106 AM     FLASH FLOOD      HILLVIEW                38.07N  85.69W
08/04/2009                   BULLITT            KY   EMERGENCY MNGR

            ROAD BARRICADE AND CLOSURE HILLVIEW BLVD. BETWEEN TERRY
            ROAD AND EARLYWOOD ROAD ... 16 TO 18 INCHES OF SWIFTLY
            MOVING WATER OVER ROADWAY

&&

EVENT NUMBER LMK0900044

JMW
Local storm report, Aug 4, 11:26 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1126 AM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1009 AM     LIGHTNING        LOUISVILLE              38.22N  85.74W
08/04/2009                   JEFFERSON          KY   TRAINED SPOTTER

            4 ALARM APARTMENT FIRE ON HURSTBOURNE LANE NEAR
            INTERSTATE 64.

&&

EVENT NUMBER LMK0900045

MRC
Local storm report, Aug 4, 11:36 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1136 AM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1106 AM     FLASH FLOOD      ELIZABETH               38.13N  85.97W
08/04/2009                   HARRISON           IN   TRAINED SPOTTER

            BUCK CREEK IS COVERING SOME ROADS.

&&

EVENT NUMBER LMK0900047

MRC
Special weather statement, Aug 4, 11:44 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 AM EDT TUE AUG 4 2009

KYZ036-037-041>043-049-057-041700-
BOURBON-CLARK-FAYETTE-HARRISON-MADISON-NICHOLAS-SCOTT-
1144 AM EDT TUE AUG 4 2009

...MODERATE TO OCCASIONALLY HEAVY RAIN CONTINUES OVER EAST CENTRAL
KENTUCKY...

AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW AN AREA OF MODERATE TO OCCASIONALLY HEAVY RAIN OVER MUCH OF
EAST CENTRAL KENTUCKY. THE RAIN WAS SLOWLY MOVING TO THE SOUTHEAST.

RAINFALL RATES OF 0.25 TO 0.75 INCHES PER HOUR ARE EXPECTED WITH
THIS RAIN. SINCE EARLIER THIS MORNING...RADAR HAS ESTIMATED TOTAL
RAINFALL AMOUNTS FROM 2 TO 3 INCHES OVER SOUTHERN BOURBON AND
NORTHERN CLARK COUNTIES. THE RAIN SHOULD CONTINUE THROUGH ABOUT 1 PM
EDT OVER EAST CENTRAL KENTUCKY.

ALTHOUGH NO REPORTS OF FLOODING HAVE BEEN RECEIVED BY THE NATIONAL
WEATHER SERVICE...SIGNIFICANT PONDING OF WATER ON ROADS...LOW LYING
AREAS...AND UNDERPASSES IS LIKELY. ALSO...THERE COULD BE LOCALIZED
FLOODING NEAR CREEKS AND SMALL STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE CAUTION IF DRIVING AND BE ALERT FOR WATER ON ROADWAYS AND LOW
LYING AREAS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LEXINGTON ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

TWF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:50 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham25 min
Aug 4, 8:13 AM EDTFlash Flood WarningLMKJefferson, Oldham3 hr
Aug 4, 8:17 AM EDTSevere Thunderstorm WarningLMKJefferson28 min
Aug 4, 8:45 AM EDTFlash Flood WarningLMKJefferson2 hr
Aug 4, 9:18 AM EDTFlash Flood WarningLMKJefferson103 min
Aug 4, 10:48 AM EDTAreal Flood WarningLMKJefferson3 hr
Aug 4, 10:55 AM EDTAreal Flood WarningLMKJefferson, Oldham3 hr
Aug 4, 11:00 AM EDTAreal Flood WarningLMKJefferson3 hr
Aug 4, 11:23 AM EDTAreal Flood WarningLMKBullitt3 hr
Aug 4, 1:33 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham27 min
Aug 4, 1:43 PM EDTFlash Flood WarningLMKHenry, Jefferson, Oldham4 hr
Aug 4, 1:54 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby36 min
Aug 4, 1:56 PM EDTFlash Flood WarningLMKBourbon, Harrison, Nicholas, Scott4 hr
Aug 4, 2:31 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Jessamine, Scott and 1 more29 min
Aug 4, 2:55 PM EDTFlash Flood WarningLMKFranklin3 hr
Aug 4, 2:59 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Madison46 min
Aug 4, 3:12 PM EDTFlash Flood WarningLMKFayette4 hr
Aug 4, 3:18 PM EDTFlash Flood WarningLMKClark3 hr
Aug 4, 3:42 PM EDTSevere Thunderstorm WarningLMKMadison34 min
Aug 4, 3:51 PM EDTFlash Flood WarningLMKMadison2 hr
Aug 4, 4:04 PM EDTFlash Flood WarningLMKTrimble3 hr
Aug 4, 4:10 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren35 min
Aug 4, 5:09 PM EDTSevere Thunderstorm WarningLMKWarren25 min
Aug 4, 5:18 PM EDTAreal Flood WarningLMKHenry, Jefferson, Oldham6 hr
Aug 4, 5:25 PM EDTAreal Flood AdvisoryLMKButler, Logan, Warren80 min
Aug 4, 5:44 PM EDTAreal Flood WarningLMKFranklin4 hr
Aug 4, 6:02 PM EDTAreal Flood WarningLMKHarrison5 hr
Aug 4, 6:13 PM EDTSevere Thunderstorm WarningLMKLogan, Simpson32 min
Aug 4, 7:02 PM EDTAreal Flood WarningLMKTrimble3 hr
Aug 4, 7:15 PM EDTAreal Flood WarningLMKFayette2 hr
Aug 4, 7:56 PM EDTFlash Flood WarningLMKButler, Ohio3 hr
Aug 4, 6:38 AM EDTSevere Thunderstorm WarningLMKClark, Jefferson, Scott, Washington52 min
Aug 4, 7:36 AM EDTFlash Flood WarningLMKClark, Jefferson, Scott, Washington3 hr
Aug 4, 10:13 AM EDTAreal Flood WarningLMKClark, Jefferson, Scott, Washington2 hr
Aug 4, 11:30 AM EDTAreal Flood WarningLMKHarrison3 hr
Aug 4, 12:35 PM EDTFlash Flood WarningLMKJefferson3 hr
Aug 4, 1:03 PM EDTSevere Thunderstorm WarningLMKDubois, Orange42 min
Aug 4, 1:14 PM EDTSevere Thunderstorm WarningLMKJefferson, Scott, Washington31 min
Aug 4, 1:17 PM EDTFlash Flood WarningLMKScott, Washington3 hr
Aug 4, 1:39 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry, Washington36 min
Aug 4, 2:15 PM EDTFlash Flood WarningLMKHarrison3 hr
Aug 4, 4:19 PM EDTFlash Flood WarningLMKScott, Washington3 hr
Aug 4, 5:04 PM EDTRiver Flood WarningLMKJefferson, Scott25 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.